Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey ive been on differin n doxycicline antibodies n my skin is getting worse then it usually is. ive been on the medication for 4 weeks n was wondering is this suppose to happen cuz ive had just little bumps everywhere on my cheeks now worse then before i got on the medication. plz if u can tell me how long it took for the differin to work for u n is there anyway to improve the affect. another thing does staying up late cause more acne or less the medication from working thanks

Share this post


Link to post
Share on other sites

I'm on Retin-A Micro 0.04%... All topical retinoids are basically the same... Weeks 1-3 are slight improvement, 3-6 you get hit with an IB (if you're going to get one), then after week 7 things get better, and by week 12 it's as good as it's gonna get. So yes, what you're going through is completely normal.

Share this post


Link to post
Share on other sites

Differin can make your acne worse, before it gets better. You might want to give it a few more weeks before you give up on it.

Share this post


Link to post
Share on other sites

Yes, it is possible you are experiencing the initial breakout that seems to happen to a lot of people who use retinoid. My own experiences with Differin were not good though - I was still breaking out after 8 wks of using it (it gave me inflammatory acne where I previously had none). I stopped, and went on a different regimen and my skin finally cleared up. My skin just didn't seem to respond well to Differin for some reason.

Share this post


Link to post
Share on other sites

Yeah I had no success with Differin... used it for about 5 months with absolutely no difference in my skin. But everyone's different, just gotta stick with it for the full 12 weeks to see if it's working or not.

Share this post


Link to post
Share on other sites

Yes, it is possible you are experiencing the initial breakout that seems to happen to a lot of people who use retinoid. My own experiences with Differin were not good though - I was still breaking out after 8 wks of using it (it gave me inflammatory acne where I previously had none). I stopped, and went on a different regimen and my skin finally cleared up. My skin just didn't seem to respond well to Differin for some reason.

what kind of regimen r u using right now n i hope its initial beakout cause its the worse ance i ever had

Share this post


Link to post
Share on other sites

Yes, it is possible you are experiencing the initial breakout that seems to happen to a lot of people who use retinoid. My own experiences with Differin were not good though - I was still breaking out after 8 wks of using it (it gave me inflammatory acne where I previously had none). I stopped, and went on a different regimen and my skin finally cleared up. My skin just didn't seem to respond well to Differin for some reason.

what kind of regimen r u using right now n i hope its initial beakout cause its the worse ance i ever had

Well, I stopped using all the products from the derm (Differin and clindamycin). I started seeing an esthetician here in the San Francisco Bay area who specializes in treating acne. She designed a regimen for my skin, and the regimen has changed over the course of treatment. It involves a combination of products (benzoyl peroxide, glycolic acid, an over the counter topical vitamin A product) along with very specific instructions on how to use them in order to avoid irritation. She also does facials every couple of weeks to get you clear faster. After being treated by her for 8 wks, my skin looked much, much better. I have had minimal breakouts since I started, and absolutely no new inflammatory acne. I had much better results that I ever got from my derm.

I hope Differin does work for you - it has worked for a lot of people, so it may work great for you after the initial breakout you are getting. I know when your skin is getting worse, its hard to decide if you should stick it out for another month or two - not knowing if it will get better or continue to get worse. I was having the same dilemma a few months ago! You can take a look at my regimen under the "retinoids" section if you want more info on my skin care routine.

Share this post


Link to post
Share on other sites

Glad to hear a success story with facials! As well, I have a friend that is an aesthetician and has been giving me weekly facials (I've only had 3 with her so far). In that short amount of time my skin looks so much better and my break outs are minimized. It's too short to tell long-term how this is going to work, and I'm still planning to start my Accutane treatment in 2 weeks. As well, I just started getting acne in the past few months (on chin, jawline and lower cheeks). I first started breaking out at the age of 31 and kept it under control for years with Minocine, topicals (Pro-Activ), Duac gel and Tazorac cream... Basically I was acne-free. Now, at 38 it has returned... worse than before but not "horrible". I don't know if it is hormonal and if I should be doing Spiro instead of Accutane... but that's another story.

Anyway, I really do believe in facial treatment... WITH THE RIGHT AESTHETICIAN. I think it can be a great compliment to medication or topicals from a dermotologist, and will really help with long-term healing.

Share this post


Link to post
Share on other sites

Glad to hear a success story with facials! As well, I have a friend that is an aesthetician and has been giving me weekly facials (I've only had 3 with her so far). In that short amount of time my skin looks so much better and my break outs are minimized. It's too short to tell long-term how this is going to work, and I'm still planning to start my Accutane treatment in 2 weeks. As well, I just started getting acne in the past few months (on chin, jawline and lower cheeks). I first started breaking out at the age of 31 and kept it under control for years with Minocine, topicals (Pro-Activ), Duac gel and Tazorac cream... Basically I was acne-free. Now, at 38 it has returned... worse than before but not "horrible". I don't know if it is hormonal and if I should be doing Spiro instead of Accutane... but that's another story.

Anyway, I really do believe in facial treatment... WITH THE RIGHT AESTHETICIAN. I think it can be a great compliment to medication or topicals from a dermotologist, and will really help with long-term healing.

Great to hear that you are having good experiences with an esthetician too! I agree that finding the right person to treat you is critical. The esthetician I have been going to is fabulous - I would highly recommend her services. Acne was a relatively new thing for me in my 30s as well. Apart from the occasional premenstrual spot, I rarely had any problems. Then about 10 months ago I started breaking out more regularly (partially thanks to the bad dermatologist I was seeing). One thing I really like about the place I am going to now is that from the very first appointment she expressed confidence that she could get me cleared up quickly. Having that confidence from her made me feel 100% better about my situation. I can't even express what a difference that made in how I felt.

Share this post


Link to post
Share on other sites

Differin didn't work until about 2 months after I started using it.But now it works wonders.

Screw that...i'll throw that crap back at my derms face if he even attempts to give it to me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×